From Burnaby, British Columbia, Canada:
My 82 year old mom, who has had diabetes for a little over two years and takes insulin, is visiting us from Guatemala, Central America. I'm following her diet, but for the past month and a half, I've noticed that her sugar levels are high (morning -- 9.5-11.8 mmol/L [171-212 mg/dl]; evening -- 12.6-16.7 mmol/L [227-301 mg/dl]). I'm concerned and puzzled about it. What can I do to lower them down? Since she is in a wheelchair, so she cannot do too much exercise. Is there a way to check if her diet or the amount of insulin are the right ones?
It sounds like her insulin needs to be increased if these high sugars persist. I do not know if they have always been this way or they have become high recently with her visit to see you.
I would suggest you have her see a physician to help adjust her insulin more appropriately. A blood test called a hemoglobin A1c can be done to see what her average blood sugar has been like over the last three months.
Original posting 19 Feb 2002
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.